1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

lantus

Discussion in 'Ask A Question' started by barbara65, Jan 29, 2013.

  1. barbara65

    barbara65 · Active Member

    Messages:
    27
    Likes Received:
    0
    Trophy Points:
    21
    Can u lose weight on lantus as i have just been put on it and have put weight on been on it for three mouth
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,625
    Trophy Points:
    278
    It's quite normal for people to put weight on once they start on insulin, I've been on lantus for around 9 years (I'm type 1) and lost over 2 stone in weight around two years ago.
     
  3. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,419
    Likes Received:
    2,674
    Trophy Points:
    198
    As said when starting insulin you will naturally put weight on as your body starts repairing. mostly down to healthy eating, excercise and good control. If u are putting in too much insulin needing snacks to avoid hypos u r just feeding the insulin and your body extra food. Have a good diet healthy low gi foods, plenty of excercise u should be ok. As long as u dont have any other side effects as I did and was swapped to levimir from lantus.

    Sent from my GT-S5360 using DCUK Forum mobile app
     
  4. GlazedDoughnuts

    GlazedDoughnuts · Well-Known Member

    Messages:
    196
    Likes Received:
    16
    Trophy Points:
    38
    Determine your daily calorie requirements, eat at maintenance level or slightly below and your weight should stay the same.
     
  5. barbara65

    barbara65 · Active Member

    Messages:
    27
    Likes Received:
    0
    Trophy Points:
    21
  6. Julie1471

    Julie1471 Type 1 · Well-Known Member

    Messages:
    504
    Likes Received:
    409
    Trophy Points:
    103
    I've read in articles published, that a side effect of lantus can be weight gain, I've gained weight since starting it, but it has remained stable since starting it.
     
  7. Riri

    Riri Type 1 · Well-Known Member

    Messages:
    1,174
    Likes Received:
    511
    Trophy Points:
    153
    When I was on Lantus I gradually put on 2 1/2 stone over a period of time. My insulin dose was also gradually increasing and I was also eating a lot of carbs to feed my insulin intake - silly! All off these factors contributed to weight gain I think. Now on pump taking fast acting novo rapid only, on <120g carbs per day and insulin has reduced since pumping - lost 2.5 stone over last year and a half and now maintaining weight at 9 and a half stone.
     
  8. barbara65

    barbara65 · Active Member

    Messages:
    27
    Likes Received:
    0
    Trophy Points:
    21
    I am hopping they will change it when i go next week i need op and they will not do it till i have lost a lot of weight

    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook